question-icon

Suggest Treatment For Itching And Swelling After Vaccination For Smallpox

default
Posted on Thu, 16 Feb 2017
Question: I was vaccinated for smallpox in 2004 for deployment in the Military. For the past several days it has itched and became swollen. It is slightly bleeding too. What could cause that, and what should I do about it?
doctor
Answered by Dr. Dr. Klarida Papaqako (3 hours later)
Brief Answer:
Please upload a photo

Detailed Answer:
Hello,

Thank you for using HCM to post your health query.
I read carefully your question and I understand your concern.

Can you please upload a photo into our system so I can have a look at it and determine which is the best treatment you need or if you need to see a local dermatologist.

It is pretty unusual that the smallpox vaccine would give side effects after so many years, so I think the location of the skin rash it is just a coincidence. IT may be either a fungal or a bacterial infection. Have you scratched that area recently?

Looking forward to your follow up question.

Regards,
Dr. Papaqako

Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Dr. Klarida Papaqako (12 hours later)
Hi, I have provided some attachments. Please review them.
doctor
Answered by Dr. Dr. Klarida Papaqako (20 hours later)
Brief Answer:
Main treating strategy is to keep the skin all the time moist

Detailed Answer:
Hello,

I looked at your photo.

It seems like the area is infected.
Because the skin there has lost the epithelium, so the layer that regenerates itself, so it is more difficult to heal completely.

What I will suggest, is applying twice/day an antibiotic cream (a triple antibiotic for example). So it will keep the clot and the wound soft. Gradually the clot will fall (do not attempt to scratch and remove it yourself), and the skin underneath the wound will start regenerating.

It will need some time, but if it is kept soft and moist, it will heal well.

Hope this is helpful and makes sense.
Let me know if you need more clarifications.

Regards,
Dr. Papaqako


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Dr. Klarida Papaqako

General & Family Physician

Practicing since :2010

Answered : 1792 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Suggest Treatment For Itching And Swelling After Vaccination For Smallpox

Brief Answer: Please upload a photo Detailed Answer: Hello, Thank you for using HCM to post your health query. I read carefully your question and I understand your concern. Can you please upload a photo into our system so I can have a look at it and determine which is the best treatment you need or if you need to see a local dermatologist. It is pretty unusual that the smallpox vaccine would give side effects after so many years, so I think the location of the skin rash it is just a coincidence. IT may be either a fungal or a bacterial infection. Have you scratched that area recently? Looking forward to your follow up question. Regards, Dr. Papaqako